AnonymousDecember 29, 1996 at 12:01 amPost count: 93172
You must have missed a lot of the recent postings on here, one especially was a “survey” of how many of us are on the antidepressants. A large number of us are using them. Most doctors that know much about Graves’ know that depression can be a problem and will watch for that. I would sure give it a try, it has worked for me. He should watch you carefully for side affects, some can actually make you worse short term and you may have to try another.
BruceAnonymousDecember 29, 1996 at 3:27 amPost count: 93172
All my life I’ve had bouts of depression, Since Graves it’s gotton
much worst, to the point where I have had to seek psychiatric help.
now I’m on medication for depression and anxiety.
Is this unusual? I’m beginning to think maybe I am mentally unstable
The doctor seems to think I need this medication to function,I think
he is probaly right. Jenna.AnonymousDecember 29, 1996 at 10:02 amPost count: 93172
Hi-I too take anti-depressants-xanax-for anxiety. I notice really bad
mood swings with this disease-accelerated by early menopause (I think
also caused by it!!). The xanax helps keep me on an even-keel. I
can only tolerate 1/2 a tablet as I don’t like feeling drugged but it
does take the edge off. Don’t feel bad-if it helps-take it. Good luck, Denny.AnonymousDecember 29, 1996 at 10:32 pmPost count: 93172
You are not alone in no means. Off the top of my head I would try to
find psychiatirsts and specialists who are familiar with all that is going
on with you. Perhaps there is a support group in your area that you
could connect up with…. I’ve been seeing therapists etc almost my
entire adult life and have been on and off medication too. Recently
was diagnosed with Graves. Make sure all Mds know about everything
you are taking and being treated for.
I am thinking of a song that has a line in it ” keep your head up, keep
your head up… and when…”
Take care. jessicaAnonymousOctober 9, 1997 at 1:38 amPost count: 93172
Miriam, I only speak for myself, but I was not put on meds “right after” RAI. At 6 weeks post-RAI my thyroid was functioning within normal limits. By 12 weeks post-RAI (when there was a “mix up” and I couldn’t get in to see my endo…) I “crawled” into my GP’s office for some other reason and mentioned to him off-handedly that I’d been suffering from on-going migraines. He took one look at me and KNEW I was sick. I was a walk-in, yet he gave me a thorough exam, on his lunch-time! I had numbness in my hands and feet (UNKNOWN to me…), loss of muscle control in my hands and arms (had to brush my teeth by keeping my arm still and moving my head!), he couldn’t get reflexes in my knees without slamming that cute little rubber hammer into them!, I couldn’t answer simple questions without asking him to repeat them. Long story short, the blood work showed that I was borderline HYPO COMA!!! (TSH is normally .35 to 5.25. Mine was 127.25!!!) He told me to watch myself VERY closely for the next couple days,
and if I found myself suddenly getting drowsy, get myself to an ER PRONTO! And let everyone around me know what’s going on with my health, so if they found me on the floor, they could tell the ER that I was hypo, as the ER folks would not look for thyroid problems first! HELLO!!
He gave me Levroxyl, at a double-dose for first two weeks. Single dose until further notice. I’ve been on meds for about a month. God Bless my GP. I’m feeling a sense of control of my mind again. Point: GET IN TO SEE YOUR DOC! You may not KNOW how sick you may be.AnonymousOctober 9, 1997 at 9:28 amPost count: 93172
good morning, hope you are feeling better. i recently went hypo, sleeping up to 14 hrs aday.
my gp upped my med’s waiting now to take more blood test. but, it sounds like you really
got it bad! but it is nice to hear i am not the only one too!keep in touch god bless hope
you will be in my prayers-hope
- You must be logged in to reply to this topic.